Tornadoes · United States · Florida · 2015
EF0 tornado, Pahokee, Florida, August 13, 2015
This EF0 tornado ran 0.3 miles across Palm Beach County on August 13, 2015, touching down at 5:40 PM EDT and reaching 20 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- August 13, 2015
- Touchdown
- 5:40 PM EDT (21:40 UTC)
- Lifted
- 5:45 PM EDT (21:45 UTC)
- On the ground
- 5 minutes
- Path length
- 0.3 miles (0.4 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- County
- Palm Beach County
- Touchdown point
- 26.802, -80.691
- Lift-off point
- 26.804, -80.695
- Record number
- 1508131540-01
What the Weather Service recorded
A moist and unstable atmosphere south of a weak frontal boundary over North Florida led to scattered storm development across South Florida.
Video obtained of a tornado in an open field just south of Pahokee. The tornado was believed to have crossed SR 715 and Bacom Point with no damage reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:56 UTC | 21:00 UTC | Flood Advisory | MFL |
| 21:08 UTC | 23:00 UTC | Flood Advisory | MFL |
| 21:50 UTC | 23:45 UTC | Flood Advisory | MFL |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 19:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the tornado touched down at Aug 13, 3:53 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 13, 3:53 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 353 PM EDT THU AUG 13 2015 .DISCUSSION... FOR TONIGHT, THE SHORT RANGE MODELS ARE INDICATING SHOWER AND THUNDERSTORM ACTIVITY COULD CONTINUE THROUGH THE EVENING HOURS. THEY ALSO INDICATE THAT A LINE OF SHOWERS AND THUNDERSTORMS COULD MOVE ACROSS THE ATLANTIC COAST BETWEEN 23Z AND 03Z TONIGHT. OF COURSE TIMING AND STRENGTH COULD BE OFF. FOR TOMORROW THROUGH THE END OF THE FORECAST PERIOD, MODELS IN FAIRLY GOOD AGREEMENT WILL THE LOCATION OF PRECIPITATION WILL BE, INCLUDING THUNDERSTORM ACTIVITY. THEY SHOW AN AREA OF HIGH PRESSURE TO THE NORTH AND A VERY WEAK AREA OF LOW PRESSURE MEANDERING AROUND THE AREA. THIS WILL ALLOW FOR WINDS TO BE MORE EASTERLY FLOW BEGINNING TOMORROW, THROUGH THE FORECAST PERIOD. THIS WILL CAUSE THE WESTERN INTERIOR AND GULF COAST TO BEGIN TO SEE MORE ACTIVITY THAN THE ATLANTIC COAST ONCE AGAIN. LOOKING AT A FEW PARAMETERS FOR TOMORROW, THE MODELS ARE NOT IN AGREEMENT WITH THE 500MB TEMPERATURES. THE ECMWF IS SHOWING 500MB TEMPERATURES TO BE AROUND -6.5C, WHERE THE GFS IS SHOWING IT TO BE AROUND -8.5C. THIS COULD MAKE A DIFFERENCE IN THE INTENSITY IN THE STORMS TOMORROW. THE NAM MODEL SOUNDINGS FOR TOMORROW SHOW THE NCAPE OF AROUND .1 ACROSS SOUTH FLORIDA. THIS WOULD INDICATE A MORE PULSE TYPE PATTERN OF STORMS. THEY ARE ALSO SHOWING A MOIST PROFILE TOMORROW AFTERNOON, REDUCING THE LIKELIHOOD OF DRY DOWNBURSTS. THE FREEZING LEVEL WILL BE BETWEEN 13500FT AND 14000FT, SO WOULD NOT BE SURPRISED IF THE DEVELOPED SOME SMALL HAIL TOMORROW AS WELL. OF COURSE THERE WILL BE THE TYPICAL SOUTH FLORIDA HEAVY RAIN WITH THESE SHOWERS AND THUNDERSTORMS AS WELL. && .AVIATION... BOTH EAST AND WEST COAST SEA BREEZES DEVELOPING AND MOVING INLAND ALREADY THIS AFTERNOON WITH ISOLATED SHRA/TSRA ALONG BOTH BOUNDARIES. ALSO SEEING SECONDARY LINE OF SHRA/TSRA DEVELOPING FROM KFMY TO LAKE OKEECHOBEE AFFECTING GLADES/HENDRY COUNTIES. COVERAGE INCREASES ACROSS S FLORIDA THROUGH AFTERNOON...LIKELY FOCUSING JUST INLAND FROM KPBI/KFXE/KFLL CORRIDOR. BASED ON CURRENT TIMING...SHIFTED TEMPO GROUPS TO THE 20Z-01Z TIME FRAME THOUGH MORE THAN VCTS AT KMIA/KOPF A LITTLE MORE UNCERTAIN. TEMPO MVFR AND GUSTS TO 35KTS POSSIBLE WITH STRONGER STORMS. COVERAGE DIMINISHING RAPIDLY AFTER 14/03Z THOUGH ATLC SHRA WILL BE POSSIBLE. && .MARINE... WITH HIGH PRESSURE TO THE NORTH, THE WINDS WILL BECOME MORE EASTERLY TOMORROW, PERSIST OUT OF THE EAST FOR AT LEAST MOST OF NEXT WEEK. THERE WILL BE A CONTINUE CHANCE OF SHOWERS AND THUNDERSTORMS, ALONG WITH GUSTY WIND, AND A SLIGHT CHANCE OF WATERSPOUTS WHEREVER SHOWERS AND STORMS DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 79 91 / 50 50 30 50 FORT LAUDERDALE 78 91 80 90 / 40 40 40 50 MIAMI 78 92 78 90 / 30 50 40 50 NAPLES 76 92 76 92 / 30 50 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...13/SI LONG TERM....13/SI AVIATION...88/ALM
Hazardous weather outlook, Aug 13, 2:58 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 258 PM EDT THU AUG 13 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140700- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 258 PM EDT THU AUG 13 2015 ...THUNDERSTORMS LIKELY MAINLY OVER THE INTERIOR AND PALM BEACH COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ACROSS SOUTH FLORIDA...BECOMING NUMEROUS LATE THIS AFTERNOON AND EVENING ACROSS THE NORTHERN INTERIOR AND PALM BEACH COUNTY. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING,GUSTY WINDS,SMALL HAIL, AND HEAVY RAINFALL. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ACROSS THE ATLANTIC WATERS AND BISCAYNE BAY. WIND: THE STRONGEST THUNDERSTORMS, MAINLY OVER THE NORTHERN INTERIOR AND PALM BEACH COUNTY, WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FLOODING: TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED STREET FLOODING IN URBAN AREAS OF THE MIAMI, FORT LAUDERDALE, AND PALM BEACH AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY EACH AFTERNOON, ESPECIALLY OVER SOUTH FLORIDAS INTERIOR. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT, BUT GUSTY WINDS, AND LOCALIZED FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 13, 2:29 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT THU AUG 13 2015
FLZ067-068-168-131915-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
229 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 315
PM EDT...
* AT 229 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JUPITER. THIS STORM WAS NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...JUPITER...PALM BEACH GARDENS...RIVIERA BEACH...
TEQUESTA...JUNO BEACH...NORTH PALM BEACH...LAKE PARK...JUNO
RIDGE...NORTH COUNTY AIRPORT...THE ACREAGE...LIMESTONE CREEK...
JUPITER FARMS...PHILO FARMS...CALOOSA AND FAU NORTH CAMPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES.
&&
LAT...LON 2680 8003 2683 8006 2680 8005 2680 8027
2696 8030 2696 8014 2697 8013 2695 8012
2694 8012 2695 8010 2697 8012 2697 8009
2695 8007 2695 8008 2694 8007 2681 8003
TIME...MOT...LOC 1829Z 234DEG 2KT 2692 8010
ALMSpecial weather statement, Aug 13, 4:01 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT THU AUG 13 2015 FLZ067-071-072-132045- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- INLAND PALM BEACH COUNTY FL- 401 PM EDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 445 PM EDT... * AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY TO NEAR INTERSECTION KROME AND U.S. 27...AND MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL MOVE INTO THE FAR WESTERN METRO AREAS OF SOUTHWEST BROWARD COUNTY ALONG THE U.S. 27 CORRIDOR IN THE NEXT 15 MINUTES. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... PEMBROKE PINES...MIRAMAR...DAVIE...PLANTATION...SUNRISE...WESTON... COOPER CITY...SAWGRASS MILLS MALL...INTERSECTION I-75 AND U.S. 27...SUNSHINE ACRES...INTERSECTION I-75 AND GRIFFIN ROAD...MILE MARKER 30 ON ALLIGATOR ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY AND MARKHAM PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2656 8042 2605 8027 2596 8050 2632 8064 TIME...MOT...LOC 2000Z 218DEG 7KT 2631 8057 2602 8044 MOLLEDA
Special weather statement, Aug 13, 4:01 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT THU AUG 13 2015
FLZ073-074-132100-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
401 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHWESTERN BROWARD AND NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 500
PM EDT...
* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MICCOSUKEE RESORT TO
7 MILES SOUTHEAST OF SHARK VALLEY OBS TOWER. THESE STORMS WERE
NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
HOMESTEAD GENERAL AIRPORT...THE REDLAND...DORAL...HIALEAH
GARDENS...SWEETWATER...MEDLEY...KENDALE LAKES...INTERSECTION KROME
AND KENDALL DRIVE...THE HAMMOCKS...MICCOSUKEE RESORT...SHARK VALLEY
OBS TOWER...TAMIAMI...UNIVERSITY PARK...FOUNTAINBLEAU...COUNTRY
WALK...EVERGLADES NATIONAL PARK...FIU SOUTH CAMPUS...INLIKITA AND
KENDALL WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 2546 8054 2561 8086 2596 8064 2596 8059
2586 8032
TIME...MOT...LOC 2001Z 260DEG 4KT 2581 8056 2560 8067
ALMSpecial weather statement, Aug 13, 4:31 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 431 PM EDT THU AUG 13 2015 FLZ067-068-132115- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- 431 PM EDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 515 PM EDT... * AT 430 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GOLDEN LAKES...OR NEAR WELLINGTON...MOVING SOUTH AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...WELLINGTON...GREENACRES...ROYAL PALM BEACH... HAVERHILL...LION COUNTRY SAFARI PARK...GOLDEN LAKES...LOXAHATCHEE GROVES...ROYAL PALM ESTATES...LAKE BELVEDERE ESTATES...SCHALL CIRCLE...THE ACREAGE...LOXAHATCHEE NWR...FLORIDA GARDENS...CENTURY VILLAGE...ABERDEEN...STACEY STREET...ABERDEEN GOLF COURSE... PLANTATION MOBILE HOME PARK AND LAKESIDE GREEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2675 8042 2674 8011 2655 8012 2657 8045 TIME...MOT...LOC 2030Z 010DEG 4KT 2669 8019 MOLLEDA
Special weather statement, Aug 13, 5:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 PM EDT THU AUG 13 2015 FLZ067-132145- INLAND PALM BEACH COUNTY FL- 520 PM EDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 545 PM EDT... * AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLE GLADE TO LION COUNTRY SAFARI PARK. THE LINE WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... BELLE GLADE...CANAL POINT...BELLE GLADE CAMP AND FREMD VILLAGE-PADGETT ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2692 8060 2674 8037 2661 8035 2665 8071 TIME...MOT...LOC 2119Z 240DEG 43KT 2673 8067 2669 8035 MOLLEDA
Special weather statement, Aug 13, 5:27 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT THU AUG 13 2015
FLZ066-067-070-071-132230-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
527 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL...45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN
PALM BEACH...EAST CENTRAL COLLIER AND SOUTHEASTERN HENDRY COUNTIES
UNTIL 630 PM EDT...
* AT 525 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF LAKE HARBOR TO 10
MILES NORTHWEST OF ROTENBERGER WILDLIFE REFUGE TO 13 MILES
SOUTHEAST OF DEVILS GARDEN TO 7 MILES NORTHWEST OF BIG CYPRESS
SEMINOLE RESERVATION TO NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...
AND MOVING EAST AT 15 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A
COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...SOUTH BAY...LAKE HARBOR...BELLE GLADE CAMP...
ROTENBERGER WILDLIFE REFUGE...BIG CYPRESS SEMINOLE RESERVATION...
MILE MARKER 60 ON ALLIGATOR ALLEY...HOLEY LAND WILDLIFE REFUGE...
OKEELANTA...BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST
AREA ON ALLIGATOR ALLEY.
LAT...LON 2627 8069 2613 8117 2634 8117 2655 8108
2667 8092 2670 8081 2670 8077 2669 8076
2669 8074 2670 8072 2671 8073 2673 8073
2674 8068
TIME...MOT...LOC 2125Z 250DEG 12KT 2658 8086 2648 8098 2644 8104 2638
8106 2622 8104
SIThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Miami, FL (KMFL), 12:00Z
9.7 hours before the tornado, 117 km from the path. August 13, 2015.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -18 J/kg
- Surface CAPE
- 1956 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.6 K/km
Miami, FL (KMFL), 00:00Z
2.3 hours after it, 117 km from the path. August 14, 2015.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -73 J/kg
- Surface CAPE
- 848 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.7 K/km
The surface observations
Okeechobee (OBE), 53 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:55 UTC | 260° 13 kt | 16 | 1014.6 | TS | ||
| 20:15 UTC | 71.6 | 68 | 270° 10 kt | 23 | 1015.2 | TS |
| 20:35 UTC | 71.6 | 69.8 | 10° 12 kt | 17 | 1015.2 | TS |
| 20:55 UTC | 71.6 | 69.8 | 10° 17 kt | 25 | 1015.9 | TS |
| 21:15 UTC | 71.6 | 71.6 | 350° 12 kt | 17 | 1016.3 | TS |
| 21:35 UTC | 71.6 | 71.6 | 30° 6 kt | 1015.6 | VCTS | |
| 21:55 UTC | 71.6 | 69.8 | 70° 5 kt | 1014.9 | TS | |
| 22:15 UTC | 71.6 | 69.8 | 0° 0 kt | 1015.6 | VCTS | |
| 22:35 UTC | 71.6 | 69.8 | 0° 0 kt | 1016.3 | TS | |
| 22:55 UTC | 71.6 | 69.8 | 140° 4 kt | 1016.3 | ||
| 23:15 UTC | 71.6 | 69.8 | 180° 7 kt | 1016.6 | VCTS | |
| 23:35 UTC | 71.6 | 71.6 | 150° 8 kt | 1015.9 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Miami radar (KAMX), 136 km away, was scanning. The volume nearest the touchdown began at 21:39 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:15 UTC | MARINE TSTM WIND 53 | 10 Nw Pahokee | Amz610, FL | |
| 21:30 UTC | MARINE TSTM WIND 45 | 7 W Pahokee | Amz610, FL | |
| 21:40 UTC | WATER SPOUT | 2 Wnw Pahokee | Amz610, FL | BROADCAST MEDIA RELAYED A VIDEO OF A WATERSPOUT OVER LAKE OKEECHOBEE NEAR PAHOKEE. THE WATERSPOUT APPEARED TO DISSIPATE VERY CLOSE TO THE SHORE. |
| 21:45 UTC | MARINE TSTM WIND 48 | 10 Nw Pahokee | Amz610, FL | |
| 21:45 UTC | WATER SPOUT | 2 Wnw Pahokee | Amz610, FL | BROADCAST MEDIA RELAYED A VIDEO OF A WATERSPOUT OVER LAKE OKEECHOBEE NEAR PAHOKEE. THE WATERSPOUT APPEARED TO DISSIPATE VERY CLOSE TO THE SHORE. |
| 22:30 UTC | WATER SPOUT | 2 Wnw Pahokee | Amz610, FL | BROADCAST MEDIA RELAYED A VIDEO OF A WATERSPOUT OVER LAKE OKEECHOBEE NEAR PAHOKEE. THE WATERSPOUT APPEARED TO DISSIPATE VERY CLOSE TO THE SHORE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.